MAUDE Adverse Event Report: STRYKER SPINE-US INSERTER TRITANIUM TL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US INSERTER TRITANIUM TL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48930000
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery a tritanium tl inserter would not release the implant at the desired location.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay by utilizing another inserter and implant.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records for this lot could not be performed as a valid lot code was not provided and could not be obtained.The device was not returned after 3 attempts to the field and no further information was provided.The surgical technique states that "if there is difficulty with unthreading the tl steerable inserter from the implant, first re-attach the tl steerable inserter driver to the inner shaft and unthread the inner shaft from the implant with this tool.Once disengaged, remove the inserter from the disc space ensuring the black rotation wings are in the unlocked position.Note: black rotation wings must be in the unlocked position to remove the inserter.Pull back first, rock hand medial and then pull up in order to clear the antirotation feature" as the device was not returned, a definite root cause cannot be determined.Possible root causes from the risk table include excessive cantilever force, excessive axial force during removal, difficulty removing the inserter and/or implant, insufficient distraction, and/or user cannot visually assess implant/instrument position or trajectory.Status and location of the device is currently unknown.
 
Event or Problem Description

Brand Name
INSERTER TRITANIUM TL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10786660
Report Number0009617544-2020-00187
Device Sequence Number2904191
Product Code LXH
UDI-Device Identifier07613327370096
UDI-Public07613327370096
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48930000
Device Catalogue Number48930000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1